E-ISSN 2149-9934
*
Very Late Stent Thrombosis in a Patient Presenting with Acute Carbon Monoxide Poisoning
1 Department of Cardiology, Ankara Research and Training Hospital, Ankara, Turkey  
2 Department of Cardiology, Abant İzzet Baysal University İzzet Baysal Research and Training Hospital, Bolu, Turkey  
JEMCR 2017; 8: 37-39
DOI: 10.5152/jemcr.2016.1580
This article was viewed 880 times, downloaded 194 times

Key Words: Carbon monoxide poisoning, anterior wall myocardial infarction, drug-eluting stent
Abstract

Introduction: Carbon monoxide (CO), which is commonly referred to as the silent killer, can cause deleterious and unwanted cardiac effects. Some of these are arrhythmias, acute myocardial infarction (AMI), cardiogenic shock, heart failure, and pulmonary edema.

 

Case Report: A 50-year-old man, complaining of dyspnea and chest pain, presented to the emergency room approximately half an hour after exposure to fire smoke. He had a history of anterior myocardial infarction 3 years previously and had been treated with a tacrolimus-eluting stent at that time. On admission, electrocardiography showed ST segment elevation in the leads D1, aVL, and V1–3, and ST segment depression in the reciprocal leads. The patient was transferred to the cardiac catheterization laboratory, and coronary angiography revealed stent thrombosis in the proximal part of the left anterior descending artery, causing 100% occlusion. The patient underwent successful balloon angioplasty and stenting. For the treatment of acute CO poisoning, he was administered oxygen. The patient’s condition continued to be stable, and he was discharged from the coronary intensive care unit.

 

Conclusion: Patients who have undergone coronary stenting, particularly those in whom drug-eluting stents have been implanted, should be carefully investigated for AMI, stent thrombosis, or any other cardiac complications in the emergency room after CO poisoning.

Key Words
Authors
All
Author’s Corner
Reviewer's Corner
Survey
AVES | Copyright © 2017 Emergency Medicine Physicians Association of Turkey | Latest Update: 28.06.2017